MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXACE-21
Medical Device Problem Codes Perivalvular Leak (1457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Regurgitation (2259)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to initial reports, the surgeon implanted an onxace-21 serial number (b)(4) in a redo avr case.On cardiac echo when the patient came off bypass a leak was noted through the leaflets.Surgeon explanted it and replace it with another identical onxace-21.Pertinent co-morbidities - heavily calcified annulus.
 
Additional Manufacturer Narrative
A review of the available information was performed.A copy of the intra-operative echos were provided and reviewed.It was noted that there was significant anterior leakage and that the presence of anterior paravalvular leak (pvl) could not be confirmed or denied.It was confirmed that the leak was not due to on-x valve signature washing jets.A definitive determination for the type or cause of the leak cannot be made.Regardless, a leak of some type was present and explant of the valve was required and reimplantation was performed.The instructions for use for the on-x valve acknowledge paravalvular leak as a potential complication following prosthetic valve replacement, which may lead to reoperation as well as explanation [ifu].Historically, pvl occurs at a rate 1.2% per patient-year for all pvls, while major pvl occurs at a rate of 0.6% per patient-year for rigid heart valve substitutes [iso 5840:2005(e)].The manufacturing records for the packaging of valve onxae-27/29 serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.The valve was returned for evaluation.Valve was received as an intact valve assembly.Prior to decontamination visual examination of valve shows leaflet and housing intact.No tissue or thrombus evident.Leaflets fully open & close without bind.After decontamination, no evidence of visual anomalies in pivot location or on leaflets as assembled.Valve was disassembled & components were dimensionally inspected.The valve housing & leaflets were reassembled, functionally, & visually inspected.Valve passed dimensional, functional, & visual inspections.No deficiencies noted regarding this valve.This event does not identify additional hazards or modify the probability and severity of existing hazards.No further action is required at this time.Should additional information become available, it will be evaluated and the complaint will be reopened.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH CONFORM-X SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key8790283
Report Number1649833-2019-00046
Device Sequence Number2666301
Product Code LWQ
UDI-Device Identifier00851788001457
UDI-Public00851788001457
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date10/31/2024
Device Model NumberONXACE-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Distributor Facility Aware Date06/17/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age24 YR